Alert archive / Mississippi / Flash Flood Watches in 2011

Flash Flood Watch 9, NWS Jackson, MS

March 29, 201128 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Mar 29, 2011, 4:19 AM CDT for 28 counties in Mississippi. It took effect at Mar 29, 2011, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 4:19 AM CDT (09:19 UTC)
In effect from
Mar 29, 2011, 7:00 PM CDT
Expired
Mar 30, 2011, 6:32 AM CDT
In force
12 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 28 counties

Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS64 KJAN 290919
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT TUE MAR 29 2011

...STORM SYSTEM MOVING EAST FROM TEXAS WILL BRING HEAVY RAINS
   ACROSS MAINLY SOUTH PORTIONS OF THE ARKLAMISS STARTING TONIGHT...

MSZ055>058-061>066-072>074-291730-
/O.NEW.KJAN.FF.A.0009.110330T0300Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
419 AM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSISSIPPI... 
  SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE 
  CENTRAL GULF STATES TONIGHT BRINGING HEAVY RAINS OF 2 TO 3 
  INCHES AND LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG
  A SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST.
  THE AREA MOST LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH
  OF A MEADVILLE TO QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY
  OCCURRED IN RECENT WEEKS. 

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS 
  DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES
  IN CREEKS AND STREAMS WILL BE LIKELY AT SOME SPOTS ALONG THE
  HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

40
6 follow-up statements
199 
WGUS64 KJAN 291524
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT TUE MAR 29 2011

...STORM SYSTEM MOVING EAST FROM TEXAS WILL BRING HEAVY RAINS   
ACROSS MAINLY SOUTH PORTIONS OF THE ARKLAMISS STARTING BY THIS
EVENING...

MSZ055>058-061>066-072>074-292330-
/O.EXT.KJAN.FF.A.0009.110330T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
1024 AM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
 SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND 
 SOUTHWEST MISSISSIPPI.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES LATE TODAY AND TONIGHT BRINGING HEAVY RAINS OF 2 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A
  SLOW MOVING WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. THE
  AREA MOST LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH OF A
  MEADVILLE TO QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY OCCURRED
  IN RECENT WEEKS.

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS  DEVELOP
  AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES IN
  CREEKS AND STREAMS WILL BE LIKELY AT SOME SPOTS ALONG THE HIGHWAY
  84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

50
619 
WGUS64 KJAN 292035
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE MAR 29 2011

...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS ACROSS
MAINLY SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY
WEDNESDAY...

MSZ055>058-061>066-072>074-300445-
/O.CON.KJAN.FF.A.0009.110330T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
335 PM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
 SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND 
 SOUTHWEST MISSISSIPPI.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING
  WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. THE AREA MOST
  LIKELY TO BE AFFECTED SHOULD BE ALONG AND SOUTH OF A MEADVILLE TO
  QUITMAN LINE WHERE HEAVY RAINS HAVE ALREADY OCCURRED IN RECENT
  WEEKS.

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS
  DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES
  IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS ALONG THE
  HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

50
074 
WGUS64 KJAN 300147
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT TUE MAR 29 2011

...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS
ACROSS CENTRAL AND SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH
EARLY WEDNESDAY...

MSZ042>054-059-060-301000-
/O.EXA.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ
847 PM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSISSIPPI...
 EAST CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST 
 CENTRAL MISSISSIPPI.

* THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING
  WARM FRONT TRYING TO LIFT NORTH FROM THE COAST.  

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS 
 DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID 
 RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS 
 ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN 
 AND LAUREL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MSZ055>058-061>066-072>074-301000-
/O.CON.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
847 PM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
 SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND 
 SOUTHWEST MISSISSIPPI.

* THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING
  WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. 

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS 
 DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID 
 RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS 
 ALONG THE HIGHWAY 84 CORRIDOR...ESPECIALLY BETWEEN BROOKHAVEN 
 AND LAUREL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
623 
WGUS64 KJAN 300151 CCA
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT TUE MAR 29 2011

...STORM SYSTEM MOVING IN FROM TEXAS WILL BRING HEAVY RAINS
ACROSS CENTRAL AND SOUTH PORTIONS OF THE ARKLAMISS TONIGHT THROUGH
EARLY WEDNESDAY...

MSZ042>054-059-060-301015-
/O.COR.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ
850 PM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSISSIPPI...
 EAST CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST 
 CENTRAL MISSISSIPPI.

* THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING
  WARM FRONT TRYING TO LIFT NORTH FROM THE COAST.  

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS
  DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES
  IN CREEKS AND STREAMS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MSZ055>058-061>066-072>074-301015-
/O.COR.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
850 PM CDT TUE MAR 29 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
 SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND 
 SOUTHWEST MISSISSIPPI.

* THROUGH WEDNESDAY MORNING

* A STORM SYSTEM DEVELOPING IN TEXAS WILL MOVE EAST ALONG THE CENTRAL
  GULF STATES TONIGHT...BRINGING HEAVY RAINS OF 2 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS AS THUNDERSTORMS FOCUS ALONG A SLOW MOVING
  WARM FRONT TRYING TO LIFT NORTH FROM THE COAST. 

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS
  DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID RISES
  IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
708 
WGUS64 KJAN 300858
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
358 AM CDT WED MAR 30 2011

MSZ042>059-301000-
/O.CAN.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-
INCLUDING THE CITIES OF...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE
358 AM CDT WED MAR 30 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL
MISSISSIPPI HAS BEEN CANCELLED.

$$

MSZ060>066-072>074-301500-
/O.CON.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
358 AM CDT WED MAR 30 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI 
 AND SOUTHWEST MISSISSIPPI.

* UNTIL 10 AM CDT THIS MORNING

* THE POTENTIAL FOR HEAVY RAIN WILL PERSIST THROUGH THE EARLY MORNING
  HOURS AS CONVECTION CONTINUES TO DEVELOP ACROSS SOUTHERN
  MISSISSIPPI AND MOVE EAST IN VICINITY OF A COLD FRONT.

* THE HEAVY RAINS COULD OCCUR IN SHORT BURSTS AS THUNDERSTORMS 
 DEVELOP AND MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. RAPID 
 RISES IN CREEKS AND STREAMS WILL BE POSSIBLE AT SOME SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
867 
WGUS64 KJAN 301132 AAA
FFAJAN

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
632 AM CDT WED MAR 30 2011

MSZ060>066-072>074-301245-
/O.CAN.KJAN.FF.A.0009.000000T0000Z-110330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
632 AM CDT WED MAR 30 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI HAS BEEN
CANCELLED. THE RISK OF BRIEF HEAVY RAIN REMAINS POSSIBLE ACROSS
SOUTHEASTERN MISSISSIPPI THIS MORNING...HOWEVER FLASH FLOODING IS
NOT EXPECTED.

$$

BK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 28, 9:39 PM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Mar 28, 9:39 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT MON MAR 28 2011

.DISCUSSION...STRATUS CONTINUES TO PLAGUE THE FORECAST AREA OVER
LOCATIONS MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS
EVENING.  THIS WILL LIKELY BE THE CASE THROUGH THE OVERNIGHT HOURS
WITH SOME REDEVELOPMENT OF STRATUS EXPECTED ACROSS THE SOUTH EARLY
TUESDAY MORNING.  SKIES HAVE CLEARED ACROSS THE SOUTH AND IN SOME
OTHER SPOTS ALREADY THIS EVENING.  AS A RESULT...TEMPERATURES IN
THESE AREAS HAVE DROPPED QUICKLY AND ARE NEARING/AT THEIR FORECASTED
LOWS FOR TONIGHT.

WITH THAT SAID THOUGH...BASED ON CURRENT TEMPERATURE TRENDS UNDER
THE STRATUS...I BELIEVE THE MODELS DON'T HAVE THAT GOOD OF A GRASP ON
HOW COLD THIS AIRMASS REALLY IS AS TEMPERATURES THERE ARE ALSO NEAR
THEIR FORECASTED LOWS. THEREFORE...I'LL ADJUST LOWS DOWN A FEW
DEGREES ACROSS THE BOARD FOR TONIGHT. IN ADDITION...I'LL ADJUST SKY
COVERAGE TO FIT CURRENT SATELLITE TRENDS AND TWEAK OTHER HOURLY GRID
ELEMENTS DUE TO CURRENT TRENDS. OTHER THAN THIS...NO FURTHER CHANGES
WILL BE MADE TO THE FORECAST ON THIS UPDATE.

UPDATED ZONES AND GRIDS ARE SHIPPING. /19/

&&

.AVIATION...DUE TO STRATUS HANGING ON ACROSS AREAS ALONG AND NORTH
OF THE INTERSTATE 20 CORRIDOR...A MIX OF VFR AND MVFR CEILINGS ARE
BEING OBSERVED AT TAFS SITES THIS EVENING.  THIS WILL LIKELY
CONTINUE TO BE THE CASE THROUGHOUT THE OVERNIGHT HOURS AND INTO
TUESDAY MORNING...WITH WIDESPREAD MVFR CEILINGS POSSIBLE TOWARDS DAY
BREAK TUESDAY MORNING AS STRATUS IS EXPECTED TO REDEVELOP OVER AREAS
WHERE SKIES AREA CURRENTLY CLEAR.  ALSO...SOME PATCHY FOG WILL BE
POSSIBLE EARLY TOMORROW MORNING WHICH COULD BRIEFLY REDUCE
VISIBILITIES TO MVFR/IFR STATUS.  A MIX OF VFR/MVFR CEILINGS ARE
THEN EXPECTED THROUGH MUCH OF THE DAY TUESDAY. /19/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT MON MAR 28 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...VISIBLE SATELLITE
IMAGERY SHOWS CLEARING SKIES ACROSS THE HIGHWAY 84 CORRIDOR AND NW
MISSISSIPPI BUT A RATHER BROAD THICK BAND OF STRATUS REMAINED OVER
THE NORTHERN TWO THIRDS OF THE CWA. THIS BAND OF CLOUDS COMBINED
WITH THE COOL NORTH WIND HAS HELD TEMPERATURES WELL BELOW FORECAST
HIGHS SO FAR THIS AFTERNOON. THE CLOUDS WILL CONTINUE TO SLOWLY
DISSIPATE THROUGH THE EVENING BUT MODELS INDICATE PATCHY FOG AND A
LAYER OF STRATUS REDEVELOPING AFTER MIDNIGHT FROM THE SOUTH. THE
GREATEST CHANCE OF FOG/STRATUS BY MORNING WILL BE OVER INTERSTATE 20
AND SOUTH. THE FOG WILL LIFT BY MID MORNING BUT CLOUDY SKIES WILL
LIKELY CONTINUE INTO WEDNESDAY. DRY WEATHER IS EXPECTED TONIGHT BUT
RAIN CHANCES WILL BE ON THE INCREASE TUESDAY AFTERNOON INTO TUESDAY
NIGHT. SPLIT FLOW REGIME WILL CONTINUE THROUGH THE SHORT TERM WITH A
DISTURBANCE IN THE SOUTHERN BRANCH PROVIDING THE MAIN INFLUENCE OVER
OUR AREA THROUGH TUESDAY NIGHT AND THEN THE NORTHERN STREAM TROUGH
DOMINATING WEDNESDAY. WAA WILL TRY TO INCREASE TUESDAY AHEAD OF THE
APPROACHING DISTURBANCE MOVING UP FROM OLD MEXICO WHILE THE LARGE
SURFACE HIGH CENTERED OVER CANADA WILL STILL BE TRYING TO MAINTAIN
COOL DRY NORTHERLY LOW LEVEL FLOW OVER MUCH OF OUR CWA. THE RESULT
WILL BE RAIN TRYING TO MOVE INTO OUR WESTERN MOST ZONES DURING THE
LATE AFTERNOON. AS WE MOVE INTO TUESDAY EVENING A WEAK SURFACE LOW
IS EXPECTED TO DEVELOP ALONG THE OLD STALLED FRONTAL BOUNDARY ACROSS
SOUTHERN TEXAS. THE LOW IS EXPECTED TO TRACK EAST ACROSS THE
SOUTHERN PORTIONS OF OUR CWA TUESDAY NIGHT WITH THE TRAILING COLD
FRONT EXITING OUR SOUTHEAST ZONES WEDNESDAY MORNING.

THERE STILL APPEARS TO BE A RISK OF SEVERE STORMS INCLUDING LOCALLY
HEAVY RAIN ACROSS PORTIONS OF OUR CWA TUESDAY NIGHT AND WEDNESDAY
MORNING...ALTHOUGH A LITTLE FARTHER SOUTH THAN EARLIER THOUGHT.
CURRENT THINKING IS THE GREATEST AREA AT RISK WILL BE ALONG AND
SOUTH OF THE HIGHWAY 84 CORRIDOR. BY TUESDAY EVENING THE EXIT REGION
OF A SOUTHERN BRANCH 100KT JET STREAK WILL BE MOVING OVER THE GULF
COAST. THERE WILL BE ADEQUATE DEEP LAYER SHEAR BUT 80H FLOW LOOKS TO
REMAIN 20KTS OR LESS. THIS WILL LIKELY RESULT IN LOWER 60 DEGREE DEW
POINTS AND 1.4INCH PWS STRUGGLING TO INCREASE TO INTERSTATE 20.
THERE IS STILL INDICATIONS OF ELEVATED INSTABILITY WARRANTING
MENTION OF HAIL NORTH TO I-20 BUT MAIN ACTIVITY LOOKS TO OCCUR SOUTH
OF THERE. THE ECMWF MAINTAINS RUN CONSISTENCY WITH LOCALLY HEAVY
RAIN POTENTIAL TOTALLY SEVERAL INCHES JUST SOUTH OF OUR AREA. IF
SUCH DEEP CONVECTION WERE TO OCCUR SOUTH OF OUR CWA DEEP MOISTURE
WOULD LIKELY BE MORE LIMITED OVER OUR CWA. FOR NOW WL OPT TO INCLUDE
MENTION OF LOCALLY HEAVY RAIN OF ONE TO TWO INCHES ACROSS THE
HIGHWAY 84 CORRIDOR AND SOUTH. THE COLD FRONT WILL BE DRIVING ANY
REMAINING SEVERE THREAT WEDNESDAY MORNING SOUTHEAST OF OUR AREA.
TIMING DIFFERENCES SUGGEST WL HAVE TO CARRY SOME MENTION OF SEVERE
IN OUR SOUTHEAST AFTER DAYBREAK WEDNESDAY. THE RAIN SHOULD END
AREAWIDE BY NOON WEDNESDAY BUT THE DRY SPELL IS NOT EXPECTED TO LAST
LONG. THE NORTHERN STREAM DISTURBANCE IS EXPECTED TO HAVE DEEPENED
AN UPPER LEVEL TROUGH THAT WILL SWING ACROSS OUR REGION AFTER
MIDNIGHT WEDNESDAY NIGHT. WL CARRY LOW POPS FOR LIGHT RAIN AFTER
MIDNIGHT WITH THIS FEATURE. GUIDANCE LOWS WERE CLOSE EACH NIGHT BUT
LEANED TOWARD COOLER NAM MAX TEMPS CONSIDERING EXPECTED CLOUD COVER
AND WEAK CAA OVER MUCH OF THE NORTHERN HALF OF OUR CWA TUESDAY AND
WEDNESDAY. /22/

LONG TERM...THURSDAY THROUGH MONDAY...THROUGH THE REST OF THE WEEK
THE MODELS ARE ADVERTISING A MEAN TROUGH BECOMING ESTABLISHED ACROSS
THE EASTERN CONUS WITH RIDGING OUT WEST. WEAK DISTURBANCES ROTATING
THROUGH THE BASE OF THE TROUGH WILL KEEP A SLIGHT CHANCE OF SHOWERS
IN THE FORECAST THROUGH FRIDAY MORNING...PRIMARILY FOR AREAS NORTH
OF I-20. THE MODELS DIVERGE SOMEWHAT WITH RESPECT TO A WEAK COLD
FRONT THAT WILL CROSS THE ARKLAMISS SOMETIME EARLY IN THE WEEKEND.
STUCK CLOSE TO THE DRIER MEX POPS ALTHOUGH CONFIDENCE IS NOT HIGH
GIVEN THE WIDE RANGE OF SOLUTIONS OFFERED. IN ANY EVENT...ONLY LIGHT
PRECIP AMOUNTS WOULD BE EXPECTED WITH LITTLE TO NIL CHANCE FOR ANY
SEVERE WEATHER.

MODEL DIFFERENCES PERSIST THROUGH THE REST OF THE PERIOD WITH THE
GFS INDICATING A SIGNIFICANT WARM UP SAT AND SUN AS SOUTHWESTERLY/
SOUTHERLY FLOW BECOMES RE-ESTABLISHED...WHILE THE ECMWF HOLDS OFF ON
ANY SIGNIFICANT SOUTHERLY FLOW UNTIL EARLY NEXT WEEK. CONFIDENCE IS
NOT HIGH ENOUGH IN THE GFS SOLUTION TO FORECAST 10-12 DEGREES ABOVE
NORMAL DAY 6 AND 7. LOWERED HIGHS AND LOWS FOR SAT/SUN TOWARD THE
COOLER ENSEMBLE MEAN...ALTHOUGH ABOVE NORMAL TEMPERATURES ARE STILL
EXPECTED. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  70  59  68 /   0  16  78  58
MERIDIAN      45  71  61  70 /   0  11  78  65
VICKSBURG     48  67  55  65 /   0  26  77  48
HATTIESBURG   50  77  66  74 /   0  17  72  74
NATCHEZ       45  74  57  67 /   0  23  77  52
GREENVILLE    42  59  49  60 /   0  31  81  23
GREENWOOD     44  64  52  63 /   0  21  81  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19
Hazardous weather outlook, Mar 28, 3:30 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON MAR 28 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-292030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
330 PM CDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...PORTIONS
OF NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE TUESDAY
EVENING INTO TUESDAY NIGHT ALONG A COLD FRONT THAT WILL BE MOVING
THROUGH THE REGION. THE MAIN HAZARD WILL BE FROM HAIL TO THE SIZE OF
QUARTERS. THE MOST LIKELY TIME FOR THIS SYSTEM APPEARS TO BE FROM 5PM
TUESDAY EVENING UNTIL MIDNIGHT TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT.

LAZ023>026-MSZ043>046-048>066-072>074-292030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
ALONG WITH PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

PATCHY FOG WITH VISIBILITIES LESS THAN 1 MILE AT TIMES WILL BE
POSSIBLE EARLY TUESDAY MORNING MAINLY ALONG THE HIGHWAY 84 AND 98
CORRIDORS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION. THE MAIN THREAT WILL BE QUARTER SIZE OR LARGER HAIL AND
DAMAGING WINDS GUSTS. RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 7PM TUESDAY EVENING
THROUGH THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD BE EXITING
SOUTHEAST MISSISSIPPI AFTER DAYBREAK WEDNESDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:08 PM CDTSpecial Weather StatementJANFranklin42 min
Mar 29, 6:16 PM CDTSpecial Weather StatementJANLawrence74 min
Mar 29, 6:31 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln44 min
Mar 29, 6:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion59 min

Nearby

Flash Flood Watches in Mississippi, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.